Alert archive / Texas / Heat Advisories in 2011

Heat Advisory 2, NWS Midland/Odessa, TX

June 23, 201115 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jun 23, 2011, 3:01 PM CDT for 15 counties in Texas. It took effect at Jun 24, 2011, 4:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 3:01 PM CDT (20:01 UTC)
In effect from
Jun 24, 2011, 4:00 PM CDT
Expired
Jun 28, 2011, 7:00 AM CDT
In force
4 days
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 24 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS74 KMAF 232001
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT THU JUN 23 2011

...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY FOR
PORTIONS OF THE RIO GRANDE VALLEY...

.A RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT TEMPERATURES
ALONG PORTIONS OF THE RIO GRANDE VALLEY FRIDAY AFTERNOON THROUGH
SUNDAY EVENING.

TXZ079-081-240915-
/O.NEW.KMAF.HT.Y.0002.110624T2100Z-110627T0200Z/
PRESIDIO VALLEY-BIG BEND AREA-
INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON
301 PM CDT THU JUN 23 2011

...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY...

* TEMPERATURE...107 TO 118 DEGREES.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
8 follow-up statements
469 
WWUS74 KMAF 240800
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CDT FRI JUN 24 2011

...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY
FOR PORTIONS OF THE RIO GRANDE VALLEY...

.A RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT TEMPERATURES
ALONG PORTIONS OF THE RIO GRANDE VALLEY FRIDAY AFTERNOON THROUGH
SUNDAY EVENING.

TXZ079-081-242000-
/O.CON.KMAF.HT.Y.0002.110624T2100Z-110627T0200Z/
PRESIDIO VALLEY-BIG BEND AREA-
INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON
300 AM CDT FRI JUN 24 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 PM CDT SUNDAY...

* EVENT...HEAT ADVISORY FOR AFTERNOON HIGH TEMPERATURES RANGING
  FROM 107 TO 116 DEGREES...AND LOW TEMPERATURES REMAINING ABOVE
  75 DEGREES.

* TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
508 
WWUS74 KMAF 241925
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT FRI JUN 24 2011

...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...
MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND
AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING...

.A RIDGE OF HIGH PRESSURE ALOFT WILL STAY IN PLACE ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND...RESULTING
IN VERY HOT TEMPERATURES ACROSS MOST LOCATIONS. HEAT INDICES
AROUND 105...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE
EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE
PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE
RIO GRANDE...WHERE A HEAT ADVISORY IS IN EFFECT THROUGH EARLY
MONDAY MORNING. 

TXZ047-048-052-053-061>063-068>070-075-082-251030-
/O.EXB.KMAF.HT.Y.0002.110624T2100Z-110627T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON-
REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON
225 PM CDT FRI JUN 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HEAT
ADVISORY FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN
BASIN AND THE LOWER TRANS PECOS REGION...EFFECTIVE UNTIL 7 AM CDT
MONDAY.

* EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES AROUND 105...AND
  LOW TEMPERATURES IN THE MID TO UPPER 70S.

* TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

TXZ079-081-251030-
/O.EXT.KMAF.HT.Y.0002.110624T2100Z-110627T1200Z/
PRESIDIO VALLEY-BIG BEND AREA-
INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON
225 PM CDT FRI JUN 24 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY FOR AREAS ALONG
THE RIO GRANDE FROM THE PRESIDIO VALLEY THROUGH THE BIG BEND AREA...

* EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES ABOVE 105
  DEGREES...AND LOW TEMPERATURES REMAINING ABOVE 75 DEGREES.

* TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
058 
WWUS74 KMAF 250731
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 AM CDT SAT JUN 25 2011

...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...
MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS
ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING...

.A RIDGE OF HIGH PRESSURE ALOFT WILL STAY IN PLACE ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND...RESULTING
IN VERY HOT TEMPERATURES FOR MANY LOCATIONS. HIGH TEMPERATURES
EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR
WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH
OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG
THE RIO GRANDE.

TXZ058>060-067-252015-
/O.EXA.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS
231 AM CDT SAT JUN 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT MONDAY. 

* EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES EXCEEDING 105
  DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S.

* TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

TXZ047-048-052-053-061>063-068>070-075-079-081-082-252015-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON-
REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...
BIG BEND NP...MARATHON...SANDERSON
231 AM CDT SAT JUN 25 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES AROUND 105... 
  AND LOW TEMPERATURES IN THE MID TO UPPER 70S. 

* TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
262 
WWUS74 KMAF 251920
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT SAT JUN 25 2011

...HEAT ADVISORY REMAINS IN EFFECT FOR THE WESTERN LOW ROLLING
PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND
AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS
WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE REST OF THIS
WEEKEND. THIS FEATURE WILL CONTINUE TO BRING VERY HOT TEMPERATURES
TO THE REGION THROUGH SUNDAY. HIGH TEMPERATURES EXCEEDING 105
DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED
ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN
BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE
THROUGH SUNDAY.

TXZ047-048-052-053-058>063-067>070-075-079-081-082-261100-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
220 PM CDT SAT JUN 25 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING
  PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS
  REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT
  INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID
  TO UPPER 70S.

* TIMING...THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
629 
WWUS74 KMAF 260919
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CDT SUN JUN 26 2011

...HEAT ADVISORY REMAINS IN EFFECT FOR THE WESTERN LOW ROLLING
PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND
AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE REST OF
THIS WEEKEND. THIS FEATURE WILL CONTINUE TO BRING VERY HOT
TEMPERATURES TO THE REGION. HIGH TEMPERATURES EXCEEDING 108
DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED
ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN
BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE
LATER TODAY.

TXZ047-048-052-053-058>063-067>070-075-079-081-082-262200-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
419 AM CDT SUN JUN 26 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING
  PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS
  REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT
  INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID
  TO UPPER 70S.

* TIMING...THROUGH EARLY MONDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
921 
WWUS74 KMAF 261930
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT SUN JUN 26 2011

...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...
MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS
ALONG THE RIO GRANDE THROUGH EARLY TUESDAY MORNING...

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY.
VERY HOT TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH
THIS FEATURE. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT
LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW
ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS
REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY
MORNING. 

TXZ047-048-052-053-058>063-067>070-075-079-081-082-271000-
/O.EXT.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
230 PM CDT SUN JUN 26 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

* EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING 
  PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS 
  REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT 
  INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE 
  MID TO UPPER 70S. 

* TIMING...THROUGH EARLY TUESDAY MORNING.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
859 
WWUS74 KMAF 270836
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CDT MON JUN 27 2011

...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...
MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS
ALONG THE RIO GRANDE TODAY AND TONIGHT...

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY.
VERY HOT TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH
THIS FEATURE.  HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND
OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE
WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE
TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY
TUESDAY MORNING.

TXZ047-048-052-053-058>063-067>070-075-079-081-082-272200-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
336 AM CDT MON JUN 27 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING 
  PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS 
  REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT
  INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE 
  MID TO UPPER 70S. 

* TIMING...TODAY AND TONIGHT.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
845 
WWUS74 KMAF 271930
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON JUN 27 2011

...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...
MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS
ALONG THE RIO GRANDE THROUGH TONIGHT...

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER
WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY.  VERY HOT
TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH THIS
FEATURE.  HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT
LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW
ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS
REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY
MORNING.

TXZ047-048-052-053-058>063-067>070-075-079-081-082-281200-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/
BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...
MARATHON...SANDERSON
230 PM CDT MON JUN 27 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING 
  PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS 
  REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT 
  INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE 
  MID TO UPPER 70S. 

* TIMING...THIS AFTERNOON AND TONIGHT.

* IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE 
  POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.  WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 23, 2:37 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 23, 2:37 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT THU JUN 23 2011

.DISCUSSION...

AFTER A BRIEF RESPITE FROM RELATIVELY COOLER WEATHER THE PAST
COUPLE OF DAYS...COURTESY OF AN UNSEASONABLY LATE COLD
FRONT...THINGS RETURN BACK TO NORMAL TOMORROW WITH THE RETURN OF
PERSISTENT...TRIPLE DIGIT TEMPS THRU THE WEEKEND.  WV IMAGERY SHOWS
THE UPPER RIDGE CENTERED OVER BAJA...AND THIS IS SET TO BUILD BACK
EAST OVER THE NEXT 24 HRS AS AN UPPER TROUGH OVER THE GREAT LAKES
REGION MOVES EAST.  NAM HAS BEEN HANDLING THIS RIDGE REASONABLY
WELL OVER THE PAST COUPLE OF WEEKS...AND SO WE/RE STICKING TOWARD
THE HIGHER SIDE OF GUIDANCE.  MONDAY...THE GFS...ECMWF...AND CMC
MOVE THE CENTER OF THE RIDGE EAST OF THE FA INTO THE EXTENDED IN
RESPONSE TO AN UPPER TROUGH APPROACHING THE PAC NW...WHILE THE DGEX
IS THE OUTLIER AND PERSISTS IN KEEPING IT OVER THE AREA.  THIS MAY
GIVE A LITTLE COOLER TEMPS GOING THRU NEXT WEEK...BUT STILL ABOVE
NORMAL.  THIS WILL STILL BE UNFORTUNATE AS...WHILE THE RIDGE WILL
GIVE A LITTLE RELIEF BY BEING EAST OF THE AREA...IT WON/T BE FAR
ENOUGH EAST TO ALLOW FOR MONSOONAL CONVECTION TO MOVE UP FROM
MEXICO AND/OR SHORTWAVES TO MOVE UP FROM THE SUBTROPICS.  GFS
CONTINUES TO BE THE COOLEST OF ALL THE MODELS...SO WE/LL STAY
ABOVE GUIDANCE NUMBERS THRU THE EXTENDED...I.E. HOT UFN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70 105  73 104  /   0   0   0   0
CARLSBAD NM                67 108  68 110  /   0   0   0   0
DRYDEN TX                  71 102  74  99  /   0   0   0   0
FORT STOCKTON TX           71 107  74 107  /   0   0   0   0
GUADALUPE PASS TX          71 100  73 101  /   0   0   0   0
HOBBS NM                   64 106  67 108  /   0   0   0   0
MARFA TX                   55  99  59  99  /   0   0   0   0
MIDLAND INTL AIRPORT TX    70 106  74 106  /   0   0   0   0
ODESSA TX                  74 106  74 105  /   0   0   0   0
WINK TX                    69 110  72 110  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES...  BIG BEND AREA...PRESIDIO VALLEY.

&&

21/44
Hazardous weather outlook, Jun 23, 1:20 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
120 PM CDT THU JUN 23 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
120 PM CDT THU JUN 23 2011 /1220 PM MDT THU JUN 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO FRIDAY THROUGH THIS WEEKEND. THE HOTTEST
TEMPERATURES WILL OCCUR ALONG THE RIO GRANDE FROM THE PRESIDIO
VALLEY THROUGH THE BIG BEND AREA...WHERE DAYTIME HIGHS OF 110 TO 115
DEGREES...WITH NIGHT TIME LOWS OF 75 DEGREES OR WARMER ARE EXPECTED.
A HEAT ADVISORY IS IN EFFECT FOR THE PRESIDIO VALLEY AND AREAS ALONG
THE RIO GRANDE IN THE BIG BEND AREA FRIDAY THROUGH SUNDAY. RESIDENTS
ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME
OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Heat Advisories in Texas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.